Journal Browser Advanced Search Help
Journal Browser Advanced search HELP
Korean Circ J. 1999 May;29(5):523-527. Korean. Case Report. https://doi.org/10.4070/kcj.1999.29.5.523
Choi JH , Rhim CY , Hong KS , Park DG , Doo YC , Han KR , Oh DJ , Ryu KH , Koh YB , Lee KH , Lee Y .
Abstract

Percutaneous transluminal coronary angioplasty (PTCA) is a relatively safe and effective procedure in the treatment of coronary artery disease, but complications related to dilating catheters and guide wires such as coronary artery dissection, spasm, rupture, and perforation can be. Pericardial tamponade is a rare complication of cardiac catheterization, and prompt diagnosis and proper management are important in lifesaving. We report 4 patients who developed pericardial tamponade following PTCA, presumably from coronary artery or right ventricular perforation. All 4 patients received heparin during PTCA and temporary pacemaker was placed in the right ventricle. Pericardial tamponade was recognized in the catheterization laboratory in 1 patient, within 3 hours after leaving the laboratory in 3 patients. Emergent pericardiocentesis was performed in all patients. Three patients recovered and one patient died.

Copyright © 2019. Korean Association of Medical Journal Editors.